State or Country of residence: Ohio
Quinolone taken: Avelox
Reason for the Quinolone: Bronchitis
Was a safer antibiotic tried first? : No
How long did you take the Quinolone for? : 1 Pill
How long ago did you take the Quinolone?: Three days
How much have you recovered as of now?: 20%
How often do you relapse or cycle?: N/A yet
Does your doctor agree the Quinolone is the cause of your problems?: Yes
Do you have a history of seizures or neurological problems?: No
Please list anything your doctor did that helped in your recovery: Hospitalized, tests, on Xanax to calm my system.
What has helped you in your recovery?: Nothing much. I
don't know what to do.
|On Tuesday, March 1st, I went to my doctor
because I had had the flu and still had some chest congestion.
He prescribed Avelox. I have a heart condition--supraventricular tachycardia--for which I take Cardizem CD, and I am on Zoloft for anxiety.
I took the first and only Avelox at 3:30 pm, and a few hours later, my heart began to skip beats and become irregular. I also began to get dizzy, which first started as bright lights in my head. By 2:30 am, I awoke in full tachycardia, 200 bpm, then slowed to 150 bpm for 30 minutes.
I was taken by rescue to our hospital. The ER doctor and my heart doctor weren't concerned and wanted to send me home. My family doctor came in and saw that my heart would immediately start racing, just upon my standing up.
He admitted me and blamed the Avelox, as did one other doctor and my pharmacist. Currently, it's only been three days, but my head feels heavy and fuzzy, I'm dizzy, and my heart feels like it's just waiting and ready to go into full tachycardia again. I don't know what to do. I'm really scared.
Last Updated 3/06/05